Skip to main content
    • Aa
    • Aa

Stable types in rosy theories

  • Assaf Hasson (a1) and Alf Onshuus (a2)

We study the behaviour of stable types in rosy theories. The main technical result is that a non-þ-forking extension of an unstable type is unstable. We apply this to show that a rosy group with a þ-generic stable type is stable. In the context of super-rosy theories of finite rank we conclude that non-trivial stable types of Uþ-rank 1 must arise from definable stable sets.

Corresponding author
Department of Mathematics, Ben Gurion University of the Negev, Be'er Sheva, Israel. E-mail:
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1] S. Buechler , Coordinatization in superstable theories. II, Transactions of the American Mathematical Society, vol. 307 (1988), no. 1, pp. 411417.

[2] Z. Chatzidakis and E. Hrushovski , Model theory of difference fields, Transactions of the American Mathematical Society, vol. 351 (1999), no. 8, pp. 29973071.

[4] C. Ealy , K. Krupiński , and A. Pillay , Superrosy dependent groups having finitely satisfiable generics, Annals of Pure and Applied Logic, vol. 151 (2008), no. 1, pp. 121.

[9] E. Hrushovski , Y. Peterzil , and A. Pillay , Groups, measures, and the NIP, Journal of the American Mathematical Society, vol. 21 (2008), no. 2, pp. 563596.

[11] H. J. Keisler , Measures and forking, Annals of Pure and Applied Logic, vol. 34 (1987), no. 2, pp. 119169.

[15] A. Onshuus and Y. Peterzil , A note on stable sets, groups, and theories with NIP, Mathematical Logic Quarterly, vol. 53 (2007), no. 3, pp. 295300.

[17] A. Pillay , Forking, normalization and canonical bases, Annals of Pure and Applied Logic, vol. 32 (1986), no. 1, pp. 6181.

[19] B. Poizat , A course in model theory, Universitext, Springer-Verlag, New York, 2000, An introduction to contemporary mathematical logic, translated from the French by Moses Klein and revised by the author.

[22] F. O. Wagner , Simple theories, Mathematics and its Applications, vol. 503, Kluwer Academic Publishers, Dordrecht, 2000.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 1 *
Loading metrics...

Abstract views

Total abstract views: 50 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 17th August 2017. This data will be updated every 24 hours.